Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2013, 6:34 PM CDT for Grundy County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2013, 6:34 PM CDT (23:34 UTC)
- Expired
- May 26, 2013, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grundy County, MO
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS53 KEAX 262334
SVREAX
MOC079-270000-
/O.NEW.KEAX.SV.W.0064.130526T2334Z-130527T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 700 PM CDT
* AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
TRENTON...AND MOVING NORTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPICKARD...BRIMSON AND TINDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4026 9353 4004 9368 4005 9376 4026 9376
TIME...MOT...LOC 2334Z 191DEG 14KT 4012 9371
HAIL...1.00IN
WIND...60MPH
$$
LAFLIN2 follow-up statements
605
WWUS53 KEAX 262345
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT SUN MAY 26 2013
MOC079-270000-
/O.CON.KEAX.SV.W.0064.000000T0000Z-130527T0000Z/
GRUNDY MO-
645 PM CDT SUN MAY 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRUNDY COUNTY UNTIL 700 PM CDT...
AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF TRENTON...AND MOVING NORTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPICKARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4009 9366 4010 9375 4026 9376 4026 9356
TIME...MOT...LOC 2346Z 191DEG 14KT 4017 9370
HAIL...1.00IN
WIND...60MPH
$$
LAFLIN117 WWUS53 KEAX 262358 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT SUN MAY 26 2013 MOC079-270008- /O.EXP.KEAX.SV.W.0064.000000T0000Z-130527T0000Z/ GRUNDY MO- 658 PM CDT SUN MAY 26 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRUNDY COUNTY WILL EXPIRE AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4009 9366 4010 9375 4026 9376 4026 9356 TIME...MOT...LOC 2358Z 191DEG 14KT 4022 9369 $$ LAFLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:26 PM CDT, 8 minutes earlier.
Area forecast discussion, May 26, 6:26 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 626 PM CDT Sun May 26 2013 .SHORT TERM...(This Evening through Monday) Issued at 303 PM CDT SUN MAY 26 2013 Afternoon update to the forecast focuses on the convection beginning to develop across parts of central Missouri into north central and northeast Missouri. Appears that moisture transport and warm air advection ahead of a weak circulation, noted in water vapor imagery across eastern Nebraska and Kansas this afternoon, was sufficient to spark numerous thunderstorms this afternoon. Shear profiles in the near storm environment continue to be rather poor, so severe weather is not expected; though given the MUCAPE values in the vicinity of 2000 J/KG, thoughts are that collapsing storms may generate some locally gusty winds along with small hail. Storms look to be somewhat helped by diurnal trends across central Missouri, so current expectations are that what storms linger through the afternoon hours will begin to dissipate as we lose the heating of the day towards sunset. Convection remains a strong potential overnight as another convective complex is expected to develop. Operational and ensemble models continue to struggle with when and where to initiate storms in the moist lightly capped environment under the central Plains shortwave ridge, though this does imply that the environment is well primed to allow the nocturnal jet to likely spark convection across north central Kansas and southern Nebraska late tonight. Current expectations are that the late night complex will move east and then east southeast as it enters Missouri, likely riding along and to the north of the weak surface boundary analyzed from the northwest tip of Missouri into central Missouri. Should all this work out as forecast, expect storms to drag a foot through far northern Missouri around sunrise Monday morning. This will likely result in lingering stormy activity across north central and northeast Missouri through the morning hours of Monday. Have opted to keep chance POPs near the Iowa border through the daylight hours of Monday, though expectations are that focus for any redeveloping convection Monday will be in the afternoon hours across Iowa. .LONG TERM...(Monday Night through Sunday) Issued at 303 PM CDT SUN MAY 26 2013 Tuesday through Wednesday...The pattern at the beginning of the mid-range period will be characterized by broad southwesterly flow across the Plains into the Missouri Valley, downstream of a negatively-tilted trough across the Rockies. At the surface, a dry-line will be located west over western/central Kansas with a warm front over northern Nebraska/Iowa. Embedded shortwave troughs within the flow aloft will help initiate convection during the afternoon hours along the aforementioned surface boundaries, including the possibility of any residual outflow boundaries within the warm sector. The most likely scenario is for convection to initially develop and mature outside of the CWA and gradually move east or northeastward during the evening/overnight. Thunderstorms are most likely Tuesday night across northwest Missouri, where a few strong or severe storms are possible. The upper trough ejects into the Plains on Wednesday, with much of the flow meridional. The locations of the surface boundaries on Tuesday make little progression by Wednesday, with the exception of the warm front lifting further to the north. Therefore a similar convective evolution and its impact/timing to the CWA is anticipated on Wednesday into Wed night, with the aid of a strong LLJ helping to maintain some degree of nocturnal convection that would eventually affect portions of the CWA late. Thursday through Sunday...Models begin to diverge on the specific evolution of the large-scale trough over the western/central CONUS by the end of the work week. The general theme suggests the slow approach of a cold front Thursday and Friday, owing to continued probabilities of convection. Moderate shear and instability still look to be juxtaposed ahead of the cold front, suggesting the possibility of organized storm modes and subsequent strong/severe weather threat. Models continue to diverge on the progress of the cold front by the weekend, and these details are challenging to determine at this range based on the dependency of reinforcing cold pools from convection and uncertainty in the overall pattern, and therefore lends a highly uncertain forecast for the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 626 PM CDT SUN MAY 26 2013 Showers and thunderstorms have developed east on the terminals this evening and will remain east of the terminals. Scattered clouds around 4kft will be the rule until sunset when scattered to broken mid level clouds will be prevalent at the terminals. Models continue to key on a cluster of thunderstorms developing across north central Kansas overnight which will move into northeastern Missouri tomorrow morning. As such have added a group for VCTS at 14Z with the potential for MVFR cigs. Showers and thunderstorms should come to an end by early afternoon with cigs scattering out between 3-4kft. Winds will be out of the south between 10-15kts becoming gusty tomorrow afternoon between 20-25kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Cutter LONG TERM...Blair AVIATION...73
Hazardous weather outlook, May 26, 1:05 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT SUN MAY 26 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271230- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 105 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY REDEVELOP OVER FAR NORTHWEST AND AND NORTH CENTRAL MISSOURI THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS MAY DEVELOP OVER THE WESTERN PLAINS THIS EVENING AND TRACK TOWARDS THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT. WHILE WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED...A FEW STORMS MAY BE CAPABLE OF MARGINALLY SEVERE HAIL AND GUSTY WINDS TOWARDS DAYBREAK MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL INCREASE LATE MONDAY AFTERNOON AND MONDAY NIGHT. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE MONDAY NIGHT AS THUNDERSTORMS MOVE EAST OUT OF KANSAS AND NEBRASKA THROUGH FAR NORTHWEST MISSOURI AND ADJACENT AREAS OF NORTHEAST KANSAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS ALONG WITH LARGE HAIL. THUNDERSTORMS WILL AGAIN BE POSSIBLE BY THURSDAY AND MAY LINGER INTO SATURDAY. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT MAY BE NECESSARY MONDAY. CUTTER
In the hours before
Special weather statement, May 26, 4:12 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
412 PM CDT SUN MAY 26 2013
MOZ040-262145-
HOWARD MO-
412 PM CDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD COUNTY UNTIL
445 PM CDT...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAYETTE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN HOWARD COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3911 9250 3906 9268 3912 9275 3930 9263
3925 9243
TIME...MOT...LOC 2112Z 230DEG 15KT 3915 9262
LAFLINSpecial weather statement, May 26, 5:05 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CDT SUN MAY 26 2013
MOZ040-262230-
HOWARD MO-
505 PM CDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD COUNTY UNTIL 530 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR 7 MILES NORTHWEST OF
BOONVILLE...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FAYETTE AND ARMSTRONG.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
LAT...LON 3912 9249 3898 9272 3898 9274 3897 9276
3898 9285 3900 9287 3902 9288 3902 9289
3905 9293 3932 9271 3925 9243
TIME...MOT...LOC 2205Z 229DEG 19KT 3906 9279
LAFLINLocal storm report, May 26, 5:26 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD FAYETTE 39.15N 92.69W
05/26/2013 HOWARD MO LAW ENFORCEMENT
WATER OVER A FEW ROADS
&&
LAFLINLocal storm report, May 26, 5:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD FAYETTE 39.15N 92.69W
05/26/2013 HOWARD MO EMERGENCY MNGR
CAR WASHED HWY 5 NEAR FAYETTE... RELAYED FROM DISPATCH
&&
LAFLINLocal storm report, May 26, 6:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD FAYETTE 39.15N 92.69W
05/26/2013 HOWARD MO EMERGENCY MNGR
STREET WASHED OUT IN FAYETTE...MULTIPLE ROADS CLOSED.
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:12 PM CDT | Special Weather Statement | EAX | Howard | 33 min |
| May 26, 5:05 PM CDT | Special Weather Statement | EAX | Howard | 25 min |
| May 26, 5:25 PM CDT | Flash Flood Warning | EAX | Howard | 3 hr |
| May 26, 6:06 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 24 min |
| May 26, 6:58 PM CDT | River Flood Warning | EAX | Howard | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.